Case Report

Tramadol-Induced Hypertensive Crises and Myocardial Infarction with Possible Coronary Spasm in Smoker Patient

Yasser Mohammed Hassanain Elsayed
1Critical Care Unit, Fraskour Central Hospital, Damietta Health Affairs, Damietta, Egypt

Worldwide Medicine 2019; 1(5): 179-183 | DOI: 10.5455/ww.52835      PDF


Abstract


Rationale: Drug adverse effects are sometimes very serious and fatal. Hypertensive emergency and acute myocardial infarction had happened post-oral tramadol in a heavy smoker. Coronary artery spasm implicated in the pathogenesis of infarction. Patient concerns: A 45-year-old, heavy-smoker male patient presented to the emergency department with acute ST-segment elevation myocardial infarction post-ingested tramadol tablet. Diagnosis: Hypertensive emergency and acute myocardial infarction Interventions: Electrocardiography, intravenous nitroglycerin infusion, streptokinase infusion, cardiac enzymes, and later echocardiography. Outcomes: clinical and electrocardiographic dramatic response to both initial intravenous nitroglycerin infusion and later streptokinase infusion. Lessons: Myocardial infarction may be initially associated with negative troponin test and absent reciprocal changes. Tramadol may be inducing-acute ST- segment elevation myocardial infarction. So, how did tramadol-induced myocardial infarction and How to diagnose an infarction despite negative initial troponin test and absent reciprocal changes?

Keywords: Tramadol, Tramadol-induced hypertensive crises, Hypertensive emergency, Acute myocardial infarction, Possible coronary spasm in smoker patient